Hi, I have been seeing just a counselor for about two months now. But, I went into my GP today. Got prescribed 10mg of Lexapro and I think 10mg of Ambien. I've also been diagnosed as borderline manic deppressive. I just wanted to get some experiences of people taking these meds. Couple questions...How long will it take to notice effects from the Lexapro?? Also, what are some of the side effects I could feel from both meds? I've read about possible side effects...but, I wanted to hear from actual people who have taken it. All input is welcome, thanks in advance.
Yes when I was prescribed Ambien for sleep I was told not to take it more than occasionally and it did work at those times but only somewhat. I've actually found Rozerem more helpful as it works like melatonin (although its a prescription medication) to adjust the sleep cycle and is safe and non addictive. As for Lexapro its an effective anti-depressent but what did they mean "borderline manic depressive"? Generally for bipolar they would prescribe a mood stabilizer (lithium, Depakoate, Lamictal) and then an anti-depressent if the depressive aspect of the bipolar is not addressed. Speak to your psychiatrist more about this. You can find out more on the website "Depression Central".
Sorry, I wrote that down wrong...It's borderline clinically depressed. I was reading another post and had "manic depressive" on my mind. Anyway, thanks for the mention of the website! Mainly, I'm having a problem with irratibility(sp?). Like I'm just constantly mad. So, we talked about sleeping more. I never fall asleep unless I'm just exhausted b/c my mind never shuts off. How sleep helps you balance back out. And try the Lexapro to see if I notice any difference.
Hi, I was just googling Ambien and Lexapro and read your question. I take Ambien here and there, since I have trouble staying asleep, and have recently become severely depressed and got some Lexapro from a friend, (I know not the best thing to do, but... such is life), but wanted to know if you had any issues taking the two. I read one of the possible side-effects of Lexapro is insomnia, which I already have and now with my depression about a recent breakup, my mind can't seem to stop thinking. Thanks. Your profile picture by the way is fantastic!
I am studying to be a nurse. I am in my forth and final term and one thing I have found is that no Psych diagnosis is rooted in any truth. In other words. There is no scientific means of diagnosis someone with a psychiatric disorder. The next thing is is that these drugs are being pushed and they are very harmful and dangerous drugs to take. MANY PEOPLE have commited suicide ON these drugs. So many that a lawsuits have been filed and the drug companies have to put black box warnings warning that they cause INCREASED RISK OF SUICIDE. Please google Lexapro and suicide and google ambien and suicide. Do not stop taking the medications cold turkey as there are also side effects. They are addictive. Please heed my warnings. I would not tell you these things if I did not do the research myself. My father committed suicide while on both of these drugs. if you wish to Email me I can send further information ***@**** Also, We as consumers are guinea pigs for these drugs. Please GET INFORMED
i've been on lexapro for quite some time. had a few side effects at first, headaches, nausa, could'nt sleep, but they passed. the ambien caused me to become depressed though it helped with sleep. we're all different. don't go looking for side effects,. if you're anything like me if you read it you get it.
Thanks everyone for their thoughts. I am actually off both of these now as I am pregnant.
While I was on them though I always felt fine. I was never consistantly taking Ambien, just when sleep would elude me. I never had any adverse effects from either drug. The only complaint I had was that I still felt a bit groggy for about an hour in the morning after taking Ambien.
Angelies-I'm sorry for the loss of your father. I am not one to accept meds without extensive research and counseling first. I do agree that drugs are sometimes pushed on patients. However, I also know that they were an incredible help for me personally. With great care, counseling, and monitoring I do think they can be effective. They should not be given out like candy though.
I was prescribed Ambien and used it for awhile and highly recommend that you don't use it. The doctors deny that it has side effects but it does. When I took it I would sleep eat and eat strange combinations of food and wake up the next morning with a bowl full of peas and ketchup and mustard practically all eaten. I would wake up so bloated every morning. Also on a TV program I don't remember but this one lady took ambien and woke up at a police station and had no recollection of driving. Two other people that I work with also used it and began having weird recollections of what had happened during the night. It is like you lose your ability to stay in bed and sleep and you become active and that can become very dangerous. Personally I believe that this drug should be taken off the market.
Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.